MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-23
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Embolism/Embolus (4438)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 1494 - incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the tibial peroneal trunk.The 4x23mm xience skypoint stent delivery system (sds) was being advanced to the target lesion, when the stent was noted to have partially moved from the markers.Therefore, the sds was attempted to be removed when the stent became completely dislodged from the delivery system and embolized in the distal vessel.A snare was used to attempt to remove the stent, but was unsuccessful.A balloon was then advanced and used to embed the stent in the distal vessel.There was no adverse patient sequela.No procedure was then aborted and no stent was implanted at the target lesion.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issue could not be determined.It was reported that the procedure was to treat a lesion in the tibial peroneal trunk.It should be noted that the xience skypoint instructions for use, (ifu) states: the xience skypoint stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes, mellitus, with symptomatic heart disease due to de novo native coronary artery lesion.It is unknown if the ifu deviation directly caused or contributed to the reported event.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The reported device embedded and unexpected medical intervention appears to be related to operational context of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20303914
Report Number2024168-2024-11293
Device Sequence Number8883349
Product Code NIQ
UDI-Device Identifier08717648233494
UDI-Public(01)08717648233494(17)270507(10)4051541
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804400-23
Device Catalogue Number1804400-23
Device Lot Number4051541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown